MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROFILE; MEDIUM OVAL - FLEXIBLE

BOSTON SCIENTIFIC CORPORATION PROFILE; MEDIUM OVAL - FLEXIBLE
Model Number M00562570
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-05513 for the associated reportable device information.It was reported to boston scientific corporation that a profile medium oval flexible snare was used in the colon during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare would not produce heat and would not cauterize the target polyp.The snare was securely attached to the active cord and had no problems with the cautery pins.There was an attempt to apply cautery and multiple cautery boxes were tried but did not show any signs to the target polyp.A second profile snare was also unable to produce heat and would not cauterize the target polyp.The procedure was completed with a different snare.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-05513 and 3005099803-2021-05514 for the associated reportable device information.It was reported to boston scientific corporation that a profile medium oval flexible snare was used in the colon during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare would not produce heat and would not cauterize the target polyp.The snare was securely attached to the active cord and had no problems with the cautery pins.There was an attempt to apply cautery and multiple cautery boxes were tried but did not show any signs to the target polyp.A second profile snare was also unable to produce heat and would not cauterize the target polyp.The procedure was completed with a different snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a4: the patient's weight is 15.5 kg.Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results a profile medium oval flexible snare was received for analysis.Visual inspection of the returned device revealed that the working length and wire were kinked.Functional inspection was performed and when the device was connected to the 10 inch loop fixture and it contracted and extended well even with the kinks found.Electrical test was performed and the device passed.No other problems were noted.The reported event of "device failure to deliver energy" was not confirmed since no problems were noted with the electrical device testing during test upon return.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.Based on the information reported the device was used after the expiration date and it is important to mention that the integrity and functionality of the device could not be ensured if the device was used after this date as mentioned in the instructions for use (ifu) of the device.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Upon product analysis, it was observed that the working length and wire were kinked.It is probable that an excessive force being applied over the device could result in the damages found and the integrity of the catheter could have been affected by the use of a device with the expiration date exceeded.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.This code was chosen since the reported event could not be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
PROFILE
Common Device Name
MEDIUM OVAL - FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12707344
Report Number3005099803-2021-05514
Device Sequence Number4613655
Product Code FDI
UDI-Device Identifier08714729748038
UDI-Public08714729748038
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberM00562570
Device Catalogue Number6257S
Device Lot Number0022097722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexFemale